Alert archive / Georgia / Tornado Warnings in 1995

Tornado Warning 24, NWS Tallahassee, FL

November 7, 1995Dougherty County, Georgia

NWS Tallahassee, FL issued this tornado warning at Nov 7, 1995, 1:49 PM EST for Dougherty County, Georgia. It was in force for 41 min.

The area

The counties it named.

The facts

Issued
Nov 7, 1995, 1:49 PM EST (18:49 UTC)
Expired
Nov 7, 1995, 2:30 PM EST
In force
41 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

County Dougherty County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 1995-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 1995-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
607 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTLH 071849
TORTLH
GAC095-071930-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
149 PM EST TUE NOV 7 1995
 
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  230 PM EST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHWEST GEORGIA
 
   ...DOUGHERTY COUNTY
 
AT 150 PM EST DOPPLER RADAR INDICATED A POSSIBLE TORNADO IN WESTERN
DOUGHERTY COUNTY...10 MILES WEST-SOUTHWEST OF ALBANY. THIS STORM WAS
MOVING EAST AT 40 MPH.
 
 
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS UNDER
STURDY FURNITURE IN AN INTERIOR ROOM ON THE LOWEST FLOOR. USE
PILLOWS TO COVER YOUR BODY. AVOID WINDOWS. A MOBILE HOME IS NOT A
SAFE REFUGE FROM A TORNADO. MOVE TO A MORE SUBSTANTIAL BUILDING.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Nov 7, 10:09 AM EST, 3 hours 40 minutes earlier.

Area forecast discussion, Nov 7, 10:09 AM EST, 3 hours 40 minutes before
ALZ065>069-FLZ007>019-026>029-034-072100-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1000 AM EST TUE NOV 7 1995

POTENTIAL FOR SVR TSTMS ACRS THE FA DURG LATE AFT/EARLY EVE AS CDFNT
APCHS FROM MS VLY.  STG WNDS ALOFT THIS MRNG WITH 40 TO 50 KTS BETW 5
AND 10 THSND FEET ON KEVX VAD WIND PROFILE.  MODIFIED HODOGRAPH FROM
KEVX WINDS ALREADY SHOWS SR HELICITY IN NEIGHBORHOOD OF 250 FOR RIGHT
MOVING STMS.  XPCT SPEED SHEAR TO INCRS THROUGHOUT THE AFTERNOON AS
MID-LVL WINDS STRENGTHEN.  LIMITING FACTOR MAY BE DEGREE OF
INSTABILITY AS TEMPS ARE RELATIVELY WARM ALOFT.  HOWEVER...WITH DEWPTS
ALREADY CREEPING UP INTO THE LWR 70S AND TEMPS WARMING...FEEL THAT
SUFFICIENT INSTABILITY WILL EXIST TO WARRANT ENHANCED WORDING FOR SVR
THREAT IN THE ZONES.  PRIMARY THREAT WILL BE DMGG WINDS THIS AFTN OVR
FL PNHNDL/SE AL...AND THIS EVE OVR SW GA/NW FL...BUT WILL NOT RULE OUT
THE POSSIBILITY OF A FEW TORNADOES.

AS FOR THE CUURENT PACKAGE...WOULD RECOMMEND BUMPING UP MAX TEMPS IN
THE FL ZONES AS PAM HAS ALREADY REACHED MID 70S AS OF 9 AM.  WOULD ADD
ENHANCED WORDING TO NW FL ZONES FOR SVR THREAT AND RAISE POPS TO
LIKELY CAT THIS EVENING...PER COORD CALL WITH MIA.  TEMPS MAY BE TOO
WARM ON THE MINS DEPENDING ON THE TIMING OF FROPA.

MOORE

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 1:46 PM ESTSevere Thunderstorm WarningTAEDougherty44 min
Nov 7, 2:06 PM ESTTornado WarningTAEWorth20 min
Nov 7, 2:18 PM ESTSevere Thunderstorm WarningTAEEarly27 min
Nov 7, 2:24 PM ESTTornado WarningTAETurner36 min
Nov 7, 3:20 PM ESTTornado WarningTAEDougherty, Mitchell25 min
Nov 7, 3:40 PM ESTTornado WarningTAETift50 min
Nov 7, 5:36 PM ESTSevere Thunderstorm WarningTAELowndes39 min
Nov 7, 5:47 PM ESTTornado WarningTAELowndes28 min

Nearby

Tornado Warnings in Georgia, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.